Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Sep 18, 2012, 4:02 PM EDT. It took effect at Sep 19, 2012, 1:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 4:02 PM EDT (20:02 UTC)
- In effect from
- Sep 19, 2012, 1:00 PM EDT
- Expired
- Sep 20, 2012, 4:40 AM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
697 WHUS73 KGRR 182002 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EDT TUE SEP 18 2012 LMZ844>849-190415- /O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.UPG.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/ /O.NEW.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHWEST TO 30 KNOTS THROUGH EARLY EVENING DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING WEST. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT. * WAVES...5 TO 10 FEET THROUGH EARLY EVENING... SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING... BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
6 follow-up statements
941 WHUS73 KGRR 190243 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 PM EDT TUE SEP 18 2012 LMZ844>849-191045- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1043 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY... * WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING SOUTHWEST. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES 35 TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT. * WAVES...SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
652 WHUS73 KGRR 190752 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EDT WED SEP 19 2012 LMZ844>849-191600- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...NORTHWEST DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING SOUTHWEST THIS MORNING. SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST LATE TONIGHT. * WAVES...SUBSIDING TO 2 TO 5 FEET THIS MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO OVER 10 FEET AT TIMES...ESPECIALLY FURTHER NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
733 WHUS73 KGRR 191508 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1108 AM EDT WED SEP 19 2012 LMZ844>849-192315- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1108 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST AND DECREASING LATE TONIGHT. * WAVES...1 TO 3 FEET...BUILDING LATER THIS AFTERNOON TO OVER 10 FEET AT TIMES... ESPECIALLY NORTH OF HOLLAND. WAVES SUBSIDING AGAIN TO 3 TO 6 FEET VERY LATE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
437 WHUS73 KGRR 191959 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 PM EDT WED SEP 19 2012 LMZ844>849-200400- /O.CON.KGRR.GL.W.0023.000000T0000Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 359 PM EDT WED SEP 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST GALES OF 35 TO 40 KNOTS... SHIFTING WEST AND DECREASING LATE TONIGHT. * WAVES...8 TO 14 FEET NORTH OF HOLLAND...AND 5 TO 10 FEET SOUTH HOLLAND. WAVES SUBSIDING TO 3 TO 6 FEET VERY LATE TONIGHT AND EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
720 WHUS73 KGRR 200234 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EDT WED SEP 19 2012 LMZ844>849-200900- /O.EXT.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EDT WED SEP 19 2012 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST GALES OF 35 TO 40 KNOTS... SHIFTING WEST AND DECREASING LATE TONIGHT. * WAVES...8 TO 14 FEET NORTH OF HOLLAND...AND 5 TO 10 FEET SOUTH HOLLAND. WAVES SUBSIDING TO 3 TO 6 FEET VERY LATE TONIGHT AND EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
835 WHUS73 KGRR 200840 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 AM EDT THU SEP 20 2012 LMZ844>849-201645- /O.CAN.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/ /O.NEW.KGRR.SC.Y.0067.120920T0840Z-120921T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 440 AM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TODAY...THEN TO SOUTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES...6 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TODAY...THEN SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 18, 3:52 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 18, 3:52 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT TUE SEP 18 2012
.SYNOPSIS...
ISSUED AT 352 PM EDT TUE SEP 18 2012
BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE REST OF THIS WEEK
INTO THE COMING WEEKEND AS A SERIES OF COLD FRONTS IMPACTS THE
REGION.
HIGH PRESSURE IN BETWEEN FRONTS WILL LEAD TO CHILLY LOW TEMPERATURES
IN THE 30S TO AROUND 40 TONIGHT. SOME PATCHY FROST IS POSSIBLE NORTH
OF GRAND RAPIDS.
BREEZY CONDITIONS WILL DEVELOP WEDNESDAY AHEAD OF THE NEXT COLD
FRONT. THIS FRONT PASSES THROUGH ON WEDNESDAY NIGHT AND WILL BRING
SCATTERED RAIN SHOWERS WITH IT. THE BEST CHANCE WILL BE NORTHWEST OF
GRAND RAPIDS.
A MORE SIGNIFICANT COLD FRONT WILL PASS THROUGH THE GREAT LAKES
REGION ON FRIDAY AND HIGH TEMPERATURES BEHIND IT OVER THE WEEKEND
WILL ONLY BE IN THE 50S WITH SCATTERED SHOWERS.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 352 PM EDT TUE SEP 18 2012
THE FIRST ISSUE IS THE FROST POTENTIAL TONIGHT AND WHETHER OR NOT AN
ADVISORY SHOULD BE ISSUED. SINCE THE AMOUNT OF CLOUD COVER AND
DEGREE OF BOUNDARY LAYER DECOUPLING IS IN QUESTION... HAVE OPTED TO
STICK WITH AREAS OF FROST NORTH/NORTHEAST OF GRR OVERNIGHT AND NO
HEADLINE.
THE NEXT ISSUE IS THE POPS AND THUNDER THREAT FOR WEDNESDAY NIGHT
WITH THE NEXT COLD FRONT. RIGHT NOW THE MODEL CONSENSUS IS FOR THE
HIGHEST POPS IN THE NW CWFA WHERE BEST DPVA AND SFC CONVERGENCE WILL
BE PRESENT. THIS IS ALSO WHERE THE WARM LK MI WATERS MAY COME INTO
PLAY WITH ADDED INSTABILITY/MOISTURE. WILL HAVE LIKELY POPS IN THE
NW CWFA... TAPERING TO ONLY 20/30 PCT IN THE SE CWFA AROUND JXN.
NAM/GFS SHOW A FEW HUNDRED JOULES OF MU CAPE IN THE WRN CWFA DUE TO
WARM LAKE INFLUENCE... SO MENTIONED A CHANCE OF A TSTM AS WELL WED
EVENING.
MID LEVEL DRY SLOTTING IS PROGGED BEHIND THE FRONT ON THURSDAY... H8
COLD ADVECTION IS NOT AS IMPRESSIVE AS TODAY... AND MOST OF THE H5
PVA LOOKS TO STAY NORTH OF OUR AREA. WILL THEREFORE CARRY ONLY SLGT
CHC POPS FOR SHOWERS ON THURSDAY.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 352 PM EDT TUE SEP 18 2012
WE WILL REMAIN UNDER AN UPPER TROUGH FRIDAY THROUGH MUCH OF THE
WEEKEND. THIS WILL CONTINUE THE FEED OF COOL NORTHWEST FLOW THAT
WILL CAUSE LINGERING LAKE EFFECT POPS. IN FACT THE COLDEST AIR...H8
TEMPS AROUND 0C...DOES NOT REACH US UNTIL SUNDAY MORNING...SO VERY
LITTLE IMPROVE WILL OCCUR UNTIL AFTER THAT POINT.
FRIDAY INTO FRIDAY EVENING CONTINUES TO LOOK LIKE THE WETTEST PERIOD
WITH A REINFORCING COLD FRONT COMING THROUGH. SATURDAY AND SUNDAY
LARGELY LOOKS LIKE PURE LAKE EFFECT AS THE UPPER TROUGH PASSES
EAST...SO THE MORE NUMEROUS SHOWERS SHOULD BE ALONG THE LAKE SHORE
COUNTIES. PERHAPS A BIT LESS SHOWERY SUNDAY AS THE UPPER TROUGH
SHOULD FINALLY BE TO OUR EAST.
MAINTAINED A DRY PERIOD SUNDAY NIGHT THROUGH TUESDAY AS THE FLOW
GRADUALLY BECOMES MORE ZONAL AND TEMPS RETURN TO NEAR NORMAL VALUES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 114 PM EDT TUE SEP 18 2012
LAKE EFFECT RAIN SHOWERS CONTINUE TO HUG THE EASTERN EDGE OF LAKE
MICHIGAN AND THE LAKE SHORE COUNTIES. AREAS OF MVFR WERE BEING
REPORTED WITHIN SOME OF THESE SHOWERS. DRIER AIR AND SHIFTING
WINDS WILL BRING AN END TO THESE SHOWERS BY LATE AFTERNOON.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
18Z WED.
NW WINDS WILL REMAIN BRISK THROUGH THE DAYTIME HOURS TODAY...THEN
DROP OFF NICELY BY EARLY EVENING. WINDS WILL INCREASE AGAIN ON WED
FROM THE SW.
&&
.MARINE...
ISSUED AT 352 PM EDT TUE SEP 18 2012
WIND GUIDANCE FOR WED AFTERNOON/EVE LOOKS CONVINCING ENOUGH TO NUDGE
THE GALE WATCH TO A GALE WARNING. SSW FLOW AHEAD OF THE APPROACHING
SFC COLD FRONT IS EXPECTED TO REACH 35-40 KTS AT TIMES... STRONGEST
NORTH OF HOLLAND. COORD WITH LOT.
&&
.HYDROLOGY...
ISSUED AT 352 PM EDT TUE SEP 18 2012
LIKE LAST NIGHT... THE HIGHEST QPF AMOUNTS WITH THE NEXT FRONT ON
WED NGT ARE EXPECTED TO BE IN THE NW CWFA. CURRENT INDICATIONS ARE
0.25-0.50 WITH LOCALLY HIGHER AMOUNTS NW OF GRR... WITH LESS THAN
0.25 SOUTH AND EAST OF GRR. NO HYDRO PROBLEMS ANTICIPATED ATTM.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT WEDNESDAY FOR LMZ844>849.
GALE WARNING FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY FOR
LMZ844>849.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADEHazardous weather outlook, Sep 18, 8:02 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 802 AM EDT TUE SEP 18 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 802 AM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT ACROSS PART OF CENTRAL LOWER MICHIGAN AWAY FROM LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-190945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 802 AM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED WATERSPOUTS ARE POSSIBLE. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST GALES ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF THIS WEEK. OSTUNO
In the hours before
Local storm report, Sep 18, 10:28 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
09/18/2012 M1.28 INCH OCEANA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SE SCOTTVILLE 43.93N 86.25W
09/18/2012 M1.36 INCH MASON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Sep 18, 10:29 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 4 S LUDINGTON 43.89N 86.44W
09/17/2012 MASON MI 911 CALL CENTER
ONE TREE CAME DOWN AT LAKESHORE DR NEAR THE LUDINGTON
PUMPED STORAGE PLANT. ANOTHER TREE CAME DOWN IN RIVERTON
TOWNSHIP.
0515 PM HAIL LUDINGTON 43.96N 86.45W
09/17/2012 M0.25 INCH MASON MI TRAINED SPOTTER
PEA SIZE HAIL RECORDED EARLIER IN LUDINGTON. TIME
ESTIMATED FROM RADAR.
0520 PM TSTM WND DMG 1 N SUMMIT TWP 43.87N 86.41W
09/17/2012 MASON MI PUBLIC
A SOFTWOOD TREE... 40 FEET TALL WITH A 1 FOOT DIAMETER...
REPORTED DOWN BY THE PUBLIC RELAYED THROUGH THE PRESS.
0700 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
09/18/2012 M1.28 INCH OCEANA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 SE SCOTTVILLE 43.93N 86.25W
09/18/2012 M1.36 INCH MASON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Sep 18, 11:43 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 AM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL 4 SSE STONY LAKE 43.50N 86.47W
09/18/2012 M0.25 INCH OCEANA MI COCORAHS
ONE MINUTE DURATION. NO THUNDER OR LIGHTNING.
&&
MEADELocal storm report, Sep 18, 2:05 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL VICKSBURG 42.12N 85.54W
09/18/2012 M0.25 INCH KALAMAZOO MI TRAINED SPOTTER
PEA SIZE HAIL AND THUNDER WERE REPORTED.
&&
HOVINGLocal storm report, Sep 18, 4:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL DELTON 42.50N 85.41W
09/18/2012 M0.25 INCH BARRY MI PUBLIC
&&
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:12 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 78 min |
| Sep 18, 3:35 AM EDT | Gale Watch | GRR | 12 hr | |
| Sep 18, 7:58 PM EDT | Frost Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.